On Sustiva/Truvada Combo Side effects differing
Aug 3, 2006
Hello! I have been on Sustiva and Truvada for a month and a half now and am still experiencing side effects that sometimes impair my speech, balance and at times can be quite hallucinatory. I've even shone signs compulsive obssesive behaviors while on these meds. There are some days when I have no side effects. I am on no other medication except azithromycin and fluconazole. Somedays I just feel stoned/ others like i've dropped a ton of acid. I try to take my dosage at the same time every day. Is this common (side effects I'm experiencing)? Is there anything I can take to eleviate or lessen the reaction? Tahnk you so much for your time and consideration. MDH Kauai
Response from Dr. Pierone
If these side effects have been lessening with time it may turn out that they completely resolve. Are you taking the Sustiva at bedtime? If not, this would be the first change to make and may solve the problem. Taking Sustiva with food raises the blood levels and may increase side effects so this should be taken into consideration as well.
Other options are to switch Sustiva to either Viramune or a PI-based regimen. Another approach that I sometimes use is to measure baseline blood levels of Sustiva. If the Sustiva blood measurements are in the upper half of the expected range then I reduce the Sustiva dose to 400mg (2 200mg capsule) from the standard 600mg dose. This depends on having access to testing for Sustiva blood levels. I hope that this information helps and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take To Notice Hiv Symptoms After Contact?
- Can Blood Tests For Yearly Physical Find Hiv?
- What Kind Of Doctor Treats Chlamydia?
- What If I Have A Low Level Of Hpv?
- What Can Cause Herpes False Positive?
- What Are The Odds Of Contracting Genital Herpes After Sleeping With Someone Who Has It But Not An Outbreak?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.